Alert archive / Florida / Wind Chill Advisories in 2009

Wind Chill Advisory 2, NWS Melbourne, FL

January 20, 20096 counties in Florida

NWS Melbourne, FL issued this wind chill advisory at Jan 20, 2009, 2:14 PM EST for 6 counties in Florida. It took effect at Jan 20, 2009, 10:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2009, 2:14 PM EST (19:14 UTC)
In effect from
Jan 20, 2009, 10:00 PM EST
Expired
Jan 21, 2009, 9:00 AM EST
In force
11 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2009-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2009-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS42 KMLB 201914
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
214 PM EST TUE JAN 20 2009

.THE COLDEST AIR OF THE SEASON WILL COMBINE WITH NORTHWEST WINDS
AROUND 10 MPH TO PRODUCE VERY COLD WIND CHILLS TONIGHT AND
WEDNESDAY MORNING.

FLZ041-044>047-053-054-058-059-064-141-144-147-211400-
/O.NEW.KMLB.WC.Y.0002.090121T0300Z-090121T1400Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
214 PM EST TUE JAN 20 2009

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
WEDNESDAY. 

A CONTINENTAL POLAR AIRMASS IS OVERSPREADING CENTRAL FLORIDA AND
WILL PRODUCE MUCH BELOW NORMAL TEMPERATURES TONIGHT. NORTHWEST
WINDS AROUND 10 MPH WILL MAKE IT FEEL EVEN COLDER. THE COLDEST
WIND CHILLS WILL RANGE FROM AROUND 20 DEGREES ACROSS VOLUSIA AND
NORTH LAKE COUNTIES...TO THE MID 20S ACROSS MUCH OF THE REMAINDER
OF EAST CENTRAL FLORIDA INCLUDING METRO ORLANDO...MELBOURNE...VERO
BEACH AND OKEECHOBEE. COASTAL MARTIN AND SAINT LUCIE COUNTIES WILL
SEE COLDEST WIND CHILL VALUES IN THE UPPER 20S. 

A WIND CHILL ADVISORY IS ISSUED FOR EAST CENTRAL FLORIDA WHEN
WIND SPEEDS ARE AT LEAST 10 MPH AND WIND CHILLS ARE BELOW 35
DEGREES. IF YOU WILL BE VENTURING OUTDOORS OVERNIGHT OR EARLY
WEDNESDAY MORNING...DRESS IN LAYERS TO INSULATE YOUR BODY AND WEAR
A HAT. BE SURE TO KEEP ALL COMBUSTIBLE MATERIAL AWAY FROM SPACE
HEATERS...SUCH AS PILLOWS...BLANKETS AND CURTAINS...TO PREVENT
FIRE.

$$

KELLY

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 10:55 AM EST, 3 hours 19 minutes earlier.

Area forecast discussion, Jan 20, 10:55 AM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1055 AM EST TUE JAN 20 2009

.DISCUSSION...

...COLDEST AIR OF THE SEASON OVERSPREADING CENTRAL FL...

NO SIG CHANGES TO FCST. STRONG COLD ADVECTION OCCURING ACROSS THE
AREA UNDER MOSTLY SUNNY SKIES. SOME GULF STRATOCU WILL AFFECT
SOUTHERN SECTIONS SO WILL KEEP IT PARTLY SUNNY THERE. WILL BE
ISSUING WIND CHILL ADVISORY FOR THE ENTIRE AREA TONIGHT. MAY EXPAND
FREEZE WARNING TO INCLUDE INDIAN RIVER AND OKEECHOBEE BUT COASTAL
SECTIONS OF ST LUCIE AND MARTIN SHOULD REMAIN ABOVE FREEZING.

TODAY-TONIGHT (PREVIOUS)...COLD ADVECTION  COLD FRONT WILL PUSH
SOUTHEAST OF THE AREA EARLY THIS MORNING.  MOST HIGH TEMPS WILL
ACTUALLY OCCUR BEFORE SUNRISE.  DAYTIME READINGS WILL BE MAINLY IN
THE 50S EXCEPT IN THE FAR SOUTH.  A FEW STRATOCU MAY PUSH INLAND
FROM THE GULF BUT OTHERWISE THERE WILL BE PLENTY OF SUNSHINE.  GUSTY
CONDITIONS ARE EXPECTED TODAY AS MODELS PROG 925 MB WINDS AROUND 25
KNOTS SO WILL GO WITH A LAKE WIND ADVISORY FOR ALL COUNTIES.

850 MB FREEZING LINE IS PROGGED TO PUSH TO ABOUT LAKE OKEECHOBEE BY
12Z WED.  LOW LEVELS WILL REMAIN WELL MIXED AS 925 MB WINDS ARE
STILL PROGGED TO BE AROUND 25 KNOTS.  THE THREAT OF AN ADVECTIVE
FREEZE WILL OCCUR ACROSS MUCH OF THE AREA.  HAVE UPGRADED THE
PREVIOUS FREEZE WATCH TO A FREEZE WARNING FROM OSCEOLA/BREVARD
NORTHWARD...EXCEPT WENT WITH A HARD FREEZE WARNING IN LAKE AND
INTERIOR VOLUSIA WHERE MIN TEMPS OF 25-28 DEGREES ARE EXPECTED.

EVEN IN THE COUNTIES AROUND LAKE OKEECHOBEE...PLAN TO MENTION LOW
TEMPS AROUND 32 DEGREES IN COLDER LOCATIONS.  THERE WILL ALSO BE A
NOTICEABLE WIND CHILL WITH VALUES AROUND 20 IN THE NORTH AND
MID/UPPER 20S IN THE SOUTH.

&&

.AVIATION...VFR.  GUSTY WEST/NORTHWEST WINDS TO 25 KNOTS EXPECTED
THROUGH THE DAY.

&&

.MARINE...WILL NOT MAKE ANY CHANGES TO GALE WARNING FOR THE OFFSHORE
WATERS AND ALLOW IT TO EXPIRE AT 3 PM. ADVISORY CONTINUES FOR
NEARSHORE WATERS.  STRONG SMALL CRAFT ADVISORY WILL CONTINUE
OVERNIGHT AS THE PRESSURE GRADIENT REMAINS TIGHT...FOR BOTH THE NEAR
AND OFFSHORE LEGS.

&&

.FIRE WEATHER...DEWPOINTS ARE SLIGHTLY LOWER THAN MOS GUIDANCE FCST
SO MAY NEED TO EXPAND RED FLAG WARNING SOUTHWARD. STRONG AND GUSTY
W/NW WINDS MAKE THIS A FIRE SENSITIVE DAY EVEN WHERE NO RED FLAG
WARNING IS IN EFFECT.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-
     NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM EST THIS
     AFTERNOON FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FIRE WEATHER WATCH THURSDAY AFTERNOON FOR COASTAL VOLUSIA-INDIAN
     RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-
     OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
     SOUTHERN LAKE-ST. LUCIE.

     FREEZE WARNING FROM 3 AM TO 9 AM EST WEDNESDAY FOR COASTAL
     VOLUSIA-NORTHERN BREVARD-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD.

     RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS AFTERNOON FOR
     COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-SEMINOLE.

     HARD FREEZE WARNING FROM 3 AM TO 9 AM EST WEDNESDAY FOR INLAND
     VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST WEDNESDAY FOR COASTAL
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
     INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
     LINE TO SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 2 PM EST
     WEDNESDAY FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
     COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN
     INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM
     VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
     OFFSHORE.

     GALE WARNING UNTIL 3 PM EST THIS AFTERNOON FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

KELLY
Hazardous weather outlook, Jan 20, 5:04 AM EST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
504 AM EST TUE JAN 20 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-202200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
504 AM EST TUE JAN 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...HIGH WIND IMPACT...
GUSTY WEST TO NORTHWEST WINDS BEHIND A STRONG COLD FRONT WILL
CAUSE ROUGH AND HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND THE
INTRACOASTAL WATERS TODAY.

...EXCESSIVE COLD IMPACT...
THE COLDEST AIR OF THE SEASON OVERSPREADING THE AREA TODAY WILL
SET THE STAGE FOR THE START OF A FREEZE EVENT FOR EAST CENTRAL
FLORIDA. MINIMUM TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S
ACROSS THE COUNTIES AROUND THE OCALA NATIONAL FOREST AND A HARD
FREEZE WARNING IS IN EFFECT FOR LAKE AND INTERIOR VOLUSIA COUNTERS.
LOW TEMPERATURES AROUND 30 ARE FORECAST FROM METRO ORLANDO TO THE
SPACE COAST AND A FREEZE WARNING IS IN EFFECT THERE.

FOR THE TREASURE COAST AND OKEECHOBEE COUNTY...MINIMUM TEMPERATURES
ARE EXPECTED TO FALL TO AROUND 32 DEGREES IN NORMALLY COLDER
LOCATIONS.

IN ADDITION TO THE COLD TEMPERATURES...WIND CHILL READINGS NEAR
SUNRISE WEDNESDAY WILL RANGE FROM THE UPPER TEENS AROUND LAKE
GEORGE TO THE MID 20S AROUND LAKE OKEECHOBEE.

PERSONS WITH SENSITIVE VEGETATION SHOULD PLAN TO TAKE PROTECTIVE
ACTION. MAKE SURE THAT SPACE HEATERS ARE USED SAFELY.

...WIND AND SEA IMPACT...
STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL RESULT IN HAZARDOUS
BOATING CONDITIONS. GUSTS TO GALE FORCE ARE EXPECTED OFFSHORE...
ESPECIALLY THIS MORNING.

...FIRE WEATHER IMPACT...
MUCH DRIER AIR OVERSPREADING THE AREA WILL LEAD TO LOW RELATIVE
HUMIDITY VALUES THIS AFTERNOON...ESPECIALLY IN THE COUNTIES AROUND
THE OCALA NATIONAL FOREST. GUSTY WINDS WILL PROMOTE THE THREAT FOR
THE SPREAD OF NEW OR EXISTING WILDFIRES ACROSS ALL OF EAST CENTRAL
FLORIDA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
COLD HIGH PRESSURE WILL SETTLE OVER THE CENTRAL PENINSULA ON
THURSDAY MORNING AND LEAD TO FREEZING TEMPERATURES FOR MOST OF THE
AREA ALONG WITH WIDESPREAD FROST. THE HIGH PRESSURE CENTER WILL
MOVE LITTLE THROUGH FRIDAY MORNING...RESULTING IN A THREAT FOR
FROST AGAIN.

VERY DRY AIR WILL LEAD TO A FIRE WEATHER THREAT THROUGH LATE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LASCODY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 10:59 PM ESTTornado WarningMLBLake15 min
Jan 20, 3:43 AM ESTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia34 hr
Jan 20, 4:10 AM ESTFreeze WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia24 hr
Jan 20, 4:10 AM ESTFreeze WarningMLBOkeechobee, Orange, Osceola, Seminole, Volusia29 hr
Jan 20, 4:10 AM ESTHard Freeze WarningMLBLake, Volusia29 hr
Jan 20, 4:10 AM ESTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia14 hr
Jan 20, 1:36 PM ESTRed Flag WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia28 hr
Jan 20, 1:53 PM ESTHard Freeze WatchMLBLake, Volusia14 hr

Nearby

Wind Chill Advisories in Florida, 2009Every wind chill advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.